MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON ASYMMETRIC X3 PATELLA; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON ASYMMETRIC X3 PATELLA; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5551-G-320-E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870)
Date of Event 08/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: triathlon cr fem comp #4 r-cem; cat# 5510f402; lot# d2slu tri cemented stem 12mmx50mm; cat# 5560-s-112; lot# 1119327a x3 triathlon insert cs #5 14mm; cat# 5531-g-514-e; lot# 1312jh tri rm/ll tib aug sz5 5mm; cat# 5545-a-502; lot# xl73912a tri lm/rl tib aug sz5 5mm; cat# 5545-a-501; lot# xl76890a it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Reported event: an event regarding periprosthetic fracture involving a triathlon patella was reported.The event was confirmed.Method & results: -device evaluation and results: visual inspection, material analysis, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of medical records with clinical consultant indicated " no operative or medical history were provided for review.By report the patient had a fall and sustained an extensor mechanism disruption, the x-rays confirm a displaced patella fracture.There is lucent line around the tibia.In the report the tibia was found to be loose.A spacer was placed but the rational for this procedure was not provided.It is unclear if the claim is that the tibia became loose from the fall.It is unclear it the tibia is a primary or a revision.Event confirmation: the event a patella fracture (extensor mechanism rupture) can be confirmed.A fall cannot be confirmed.A loose tibia cannot be confirmed although there are some radiographic findings that may indicate loosening.The rational for a spacer placement cannot be determined.Root cause: the root cause of the extensor mechanism rupture (patella fracture) would be the reported fall.The root cause of the reported loose tibia cannot be determined.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: a review of medical records with clinical consultant indicated " no operative or medical history were provided for review.By report the patient had a fall and sustained an extensor mechanism disruption, the x-rays confirm a displaced patella fracture.There is lucent line around the tibia.In the report the tibia was found to be loose.A spacer was placed but the rational for this procedure was not provided.It is unclear if the claim is that the tibia became loose from the fall.It is unclear it the tibia is a primary or a revision.Event confirmation: the event a patella fracture (extensor mechanism rupture) can be confirmed.A fall cannot be confirmed.A loose tibia cannot be confirmed although there are some radiographic findings that may indicate loosening.The rational for a spacer placement cannot be determined.Root cause: the root cause of the extensor mechanism rupture (patella fracture) would be the reported fall.The root cause of the reported loose tibia cannot be determined.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.Device not returned.
 
Event or Problem Description
Patient had a fall, ruptured extensor mechanism and loosening of the tibial component.Implants removed, cement spacer implanted.Right triathlon.Sales reps response confirms that all devices were removed.

Brand Name
TRIATHLON ASYMMETRIC X3 PATELLA
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key18070546
Report Number0002249697-2023-01327
Device Sequence Number20787356
Product Code MBH
UDI-Device Identifier07613327314649
UDI-Public07613327314649
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K172634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5551-G-320-E
Device Lot NumberAKXE
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2023
Initial Report FDA Received Date11/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexFemale
Patient Weight83 KG